diagnosed hypothyroid and feeling really unwell !!!

Hi all .. I was diagnosed in october 2012 with hypothyroidism .. Doc started me on 100 mgs of levo thyroxine .. Has 2nd bloods done 8 weeks later dose was put up to 125 mgs .. I am feeling very unwell at the moment feel like a right hypocondriac .. i have severe pains in my stomach confused weather this is caused by the meds or there is something wrong going on inside me , does anyone know if levo can give you severe stomach pains ??

Also i keep getting unexplained bruising over my hands and legs , i go bed with nothing and get up next morning with the bruises , it is worrying me to death what is going on with my body .. Got my 3rd bloods to have done next week 14th feb doc rings me after he gets results so will have a word with him see what he thinks about whats going on .. Any info would really help please if you could answer anything about what i have wrote .. Thanks ..

May i say what a wonderfull site this is very usefull info from peoples blogs so glad i came across it :-)

16 Replies

oldestnewest
  • Hello hshazybabe and welcome to the site :) could i suggest that you get hold of your actual testcresults and post them on here? Thanks xx

  • Thanks Clare for replying .. I will ask my gp next week and try get hold of my results then post them on here xx

  • Hi Yes you certainly need the tests, results and most important ranges ( all Labs vary!) It often takes a year or more to get it right. Your GP is doing it the right way, it is safer to take it slowly with repeat tests. It will work , you may even feel worse before you feel any better. Once T4 ( Thyroxine ) stable you need other tests. The most important 2 being Free T3, this was always tested for a diagnosis but due to costs often has to be paid for. Also vit D ( a hormone) which greatly effects the thyroid,

    You will soon feel much better and your GP seems good.

    Best wishes,

    jackie

  • I will ask the gp Jackie then to try and get my results and ranges .. I am not sure about the t3 if my doc will do that test but im sure he will get things right ,, he seems like a good gp upto now .If i get the results i will post them up on here .. Thanks Jackie for the time spent replying x

  • Bruising is not uncommon in hypothyroidism.

    Various things can go wrong in the clotting mechanisms - from bad levels of platelets to things like clotting factors.

    Please make sure you bring this up with your doctor. If at the more serious end of the scale it should be investigated properly.

  • Helvella . Thanks for this info you have eased my mind with the bruising issue a little .. I will make sure and bring this up with my gp when i speak to him next week ...

  • Don't expect a GP to know or understand. (God bless 'em.)

    If serious though, you should probably see a haematologist.

    You 100% definitely should have a full blood count which will check your platelets and several other factors. Not enough, but a necessary start.

  • I'm so sorry you are suffering.

    I'd like to add that even after the correct level of meds is achieved it can still take a year for the body to slowly adjust back and to become 'well' again. During this year, multiple issues can come and go, as the body adjusts back. This was my experience. This is not to say these issues aren't important, especially if they are an indicator of something which needs to be looked into further, but they could also be that the body has taken a long time to become unwell as we 'cope' with the condition... it stands to reason to expect that it will take time to adjust.

    It's good to get actual results and check these against reference ranges, but it can still take months to regain 'wellness' and a lot of patience.

    I found that looking at my nutrition, vitamin levels and gentle exercise helped my recovery - it still took nearly a year to become well again, and I was only just into the level where treatment is offered... Good luck and I hope you feel better soon.

  • Thanks Liza for the info, and spending the time to reply .. I have read about b12 being good for people with this condition x

  • This is how I understand how my thyroid affects my metabolism which may explain some of the many symptoms.

    I think of the gland as if it is a convection heater and my body is the room it is meant to be heating. The heater is damaged and does not function properly. Cosequently, the room is not heated properly and the temperature is not maintained at the level it should be.

    Add heat to any chemical reaction and it speeds it up. Reduce it, or remove it and things slow down. Consequently, everything in your body is affected wether you think so or not. Because your heater is not pumping out the right amount of heat, your circulation slows. Your skin and it's ability to recover is different, your skin may become drier and any pressure can easily result in bruising because blood settles rather than gets pumped through so it takes longer to heal and we bruise more easily.

    The gut has digestive enzymes in it. Without heat, the enzymes reaction slows down so the gut movement slows. You may find that this improves with your adjustment to levothyroxine but it could be that you may be developing something else which affects your gut. Perhaps you could monitor it for a while. Constipation is a big symptom of a slow gut.

    Your whole body can be affected by the lack of throxine in some way or another. However, this senario has helped me begin to understand what may be going on in my body. It certainly has enabled to me appreciate my need to look after it better.

    I believe once your levels have stabilised, your bodies ability to recover should improve.

    Good luck.

  • Thank you for all this info Jacjo , spending the time to write this to help me .. Much appreciated x

  • Hi Hassy, I found out in October 12 too. I like the explanation jacjo gave.

    I had bruising for a couple of years before finding out about my Thyroid Hypo/Hashimotos. Blood tests were done and it turns out I also have Hagermans Syndrome, which can affect blood clotting.

    Hope this is of help.

    You're right about this site. I wish there was a 'like' button, x

  • I will mention the bruises to the doc see if he thinks i need testing for blood clotting Thanks for the info Stormy x

  • Wow !! Thank you all for the comments , i wasn't expecting such a response :-) Thanks for spending the time to reply to my post .. Well i do feel a little bit better in my mind now about these bruises i am getting over my body, with the good feedback you all have left ... It seems that you all have suffered like i am at the moment .. I also like Jacjo's explanation thanks for that .. Stormyone it sounds like you are at the same place as me at the moment, with being diagnosed in october , hope you are not having a rough time the same ? Liz thanks i didn't realize it will take nearly a year to feel some what like well again ,, it is going to be a long road ahead then for me .. Yes there does need a like button on this site to thank people for there comments personaly ;-) x

  • I was like you shazz, felt like a hypochondriac. Was basically ignored. The Docs blamed my chronic back pain, my age (I'm 55).

    I was given Prozac a couple of years ago and just got worse. Didn't want to even go out!

    Felt totally let down by the lot of them - 4 Doctors in the practice.

    I went for my flu jab and the nurse asked how I was. I told her i felt shocking. Had collapsed in Sainsburys, 4th time that year 2012. She said I should see the Doc. an I said it was a waste of time. So locum who ordered bloods. I then opted to go private.

    I'm disgusted.

    I see the Specialist again in about 4 weeks, this time on the NHS.

    Good luck, an please keep in touch.

    I'm on Levo 100 but think I might need a bit more. Like you, I'm so happy to have found this site. ;)

  • perhaps your body can't handle your metabolism being increased so quickly. Perhaps you would be better on a lower dose for a while before increasing it to allow your body to cope with the changes at a more manageable rate.

You may also like...